Alert archive / New York / Wind Advisories in 2019
Wind Advisory 8, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Apr 2, 2019, 3:33 PM EDT for 4 counties in New York; Addison County, Rutland County, Vermont. It took effect at Apr 3, 2019, 12:00 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2019, 3:33 PM EDT (19:33 UTC)
- In effect from
- Apr 3, 2019, 12:00 PM EDT
- Expired
- Apr 3, 2019, 10:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Rutland County, VT
The radar
The Burlington radar (KCXX), 60 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2025 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
501 WWUS71 KBTV 021933 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 333 PM EDT Tue Apr 2 2019 NYZ031-034-VTZ012-018-019-030915- /O.NEW.KBTV.WI.Y.0008.190403T1800Z-190404T0200Z/ Western Clinton-Western Essex-Windsor-Eastern Addison- Eastern Rutland- Including the cities of Dannemora, Lake Placid, Springfield, White River Junction, Bristol, Ripton, East Wallingford, and Killington 333 PM EDT Tue Apr 2 2019 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 10 PM EDT WEDNESDAY... The National Weather Service in Burlington has issued a Wind Advisory, which is in effect from 2 PM to 10 PM EDT Wednesday. * LOCATIONS...Portions of the central and southern Green Mountains and Windsor County in Vermont, and the eastern slopes of the northern Adirondacks in New York. * WINDS...West 20 to 30 mph with gusts up to 50 mph. * TIMING...Strong winds will develop late Wednesday morning with the strongest gusts expected during the afternoon to early evening hours. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Isolated power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph or more are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
886 WWUS71 KBTV 030630 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 230 AM EDT Wed Apr 3 2019 NYZ026-027-029-030-087-032100- /O.EXB.KBTV.WI.Y.0008.190403T1600Z-190404T0200Z/ Northern St. Lawrence-Northern Franklin-Southeastern St. Lawrence- Southern Franklin-Southwestern St. Lawrence- Including the cities of Massena, Malone, Star Lake, Saranac Lake, Tupper Lake, Ogdensburg, Potsdam, and Gouverneur 230 AM EDT Wed Apr 3 2019 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EDT THIS EVENING... The National Weather Service in Burlington has issued a Wind Advisory, which is in effect from noon today to 10 PM EDT this evening. * LOCATIONS...Saint Lawrence Valley and portions of the northern Adirondacks in New York. * WINDS...West 20 to 30 mph with gusts up to 50 mph. * TIMING...Strong winds will develop late this morning with the strongest gusts expected between 1 PM and 8 PM today. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Isolated power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph or more are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NYZ031-034-VTZ012-018-019-032100- /O.EXT.KBTV.WI.Y.0008.190403T1600Z-190404T0200Z/ Western Clinton-Western Essex-Windsor-Eastern Addison- Eastern Rutland- Including the cities of Dannemora, Lake Placid, Springfield, White River Junction, Bristol, Ripton, East Wallingford, and Killington 230 AM EDT Wed Apr 3 2019 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 10 PM EDT THIS EVENING... * LOCATIONS...Portions of the central and southern Green Mountains, including Windsor County in Vermont, and the eastern slopes of the northern Adirondacks in New York. * WINDS...West 20 to 30 mph with gusts up to 50 mph. * TIMING...Strong winds will develop late this morning with the strongest gusts expected between 1 PM and 8 PM today. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Isolated power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph or more are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
496 WWUS71 KBTV 031915 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 315 PM EDT Wed Apr 3 2019 NYZ026-027-029-030-087-040200- /O.CON.KBTV.WI.Y.0008.000000T0000Z-190404T0200Z/ Northern St. Lawrence-Northern Franklin-Southeastern St. Lawrence- Southern Franklin-Southwestern St. Lawrence- Including the cities of Massena, Malone, Star Lake, Saranac Lake, Tupper Lake, Ogdensburg, Potsdam, and Gouverneur 315 PM EDT Wed Apr 3 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * LOCATIONS...Saint Lawrence Valley and portions of the northern Adirondacks in New York. * WINDS...West winds 20 to 25 mph with gusts up to 50 mph. * TIMING...Strong winds will continue through this evening, with the strongest gusts expected through 8 PM. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Isolated power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph or more are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NYZ031-034-VTZ012-018-019-040200- /O.CON.KBTV.WI.Y.0008.000000T0000Z-190404T0200Z/ Western Clinton-Western Essex-Windsor-Eastern Addison- Eastern Rutland- Including the cities of Dannemora, Lake Placid, Springfield, White River Junction, Bristol, Ripton, East Wallingford, and Killington 315 PM EDT Wed Apr 3 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * LOCATIONS...Portions of the central and southern Green Mountains, including Windsor County in Vermont, and the eastern slopes of the northern Adirondacks in New York. * WINDS...West winds 20 to 30 mph with gusts up to 60 mph. * TIMING...Strong winds will continue through this evening, with the strongest gusts expected through 8 PM. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Isolated power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph or more are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
705 WWUS71 KBTV 031917 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 317 PM EDT Wed Apr 3 2019 NYZ026-027-029-030-087-040200- /O.CON.KBTV.WI.Y.0008.000000T0000Z-190404T0200Z/ Northern St. Lawrence-Northern Franklin-Southeastern St. Lawrence- Southern Franklin-Southwestern St. Lawrence- Including the cities of Massena, Malone, Star Lake, Saranac Lake, Tupper Lake, Ogdensburg, Potsdam, and Gouverneur 317 PM EDT Wed Apr 3 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * LOCATIONS...Saint Lawrence Valley and portions of the northern Adirondacks in New York. * WINDS...West 20 to 25 mph with gusts up to 50 mph. * TIMING...Strong winds will continue through this evening, with the strongest gusts expected through 8 PM. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Isolated power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph or more are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NYZ031-034-VTZ012-018-019-040200- /O.CON.KBTV.WI.Y.0008.000000T0000Z-190404T0200Z/ Western Clinton-Western Essex-Windsor-Eastern Addison- Eastern Rutland- Including the cities of Dannemora, Lake Placid, Springfield, White River Junction, Bristol, Ripton, East Wallingford, and Killington 317 PM EDT Wed Apr 3 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * LOCATIONS...Portions of the central and southern Green Mountains, including Windsor County in Vermont, and the eastern slopes of the northern Adirondacks in New York. * WINDS...West 20 to 30 mph with gusts up to 50 mph. * TIMING...Strong winds will continue through this evening, with the strongest gusts expected through 8 PM. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Isolated power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph or more are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
577 WWUS71 KBTV 040148 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 948 PM EDT Wed Apr 3 2019 NYZ026-027-029-030-087-040300- /O.EXP.KBTV.WI.Y.0008.000000T0000Z-190404T0200Z/ Northern St. Lawrence-Northern Franklin-Southeastern St. Lawrence- Southern Franklin-Southwestern St. Lawrence- Including the cities of Massena, Malone, Star Lake, Saranac Lake, Tupper Lake, Ogdensburg, Potsdam, and Gouverneur 948 PM EDT Wed Apr 3 2019 ...WIND ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING... The National Weather Service in Burlington has cancelled the Wind Advisory. West to northwesterly wind gusts up to 40 mph will continue to subside through the overnight hours. High profile vehicles should continue to use caution tonight for localized gusts to 40 mph, especially through mountain passes and across higher elevations. $$ NYZ031-034-VTZ012-018-019-040300- /O.EXP.KBTV.WI.Y.0008.000000T0000Z-190404T0200Z/ Western Clinton-Western Essex-Windsor-Eastern Addison- Eastern Rutland- Including the cities of Dannemora, Lake Placid, Springfield, White River Junction, Bristol, Ripton, East Wallingford, and Killington 948 PM EDT Wed Apr 3 2019 ...WIND ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING... The National Weather Service in Burlington has cancelled the Wind Advisory. West to northwesterly wind gusts up to 40 mph will continue to subside through the overnight hours. High profile vehicles should continue to use caution tonight for localized gusts to 40 mph, especially through mountain passes and across higher elevations. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Apr 2, 1:50 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Apr 2, 1:50 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION National Weather Service Burlington VT 150 PM EDT Tue Apr 2 2019 .SYNOPSIS... Warmer temperatures and dry conditions will prevail across the North Country today. A weak cold front and some mid level moisture may produce a few light showers on Wednesday, before cooler temperatures arrive on Thursday. Breezy south winds today will become gusty on Wednesday afternoon into Thursday, with a few isolated power outages possible. && .NEAR TERM /THROUGH WEDNESDAY/... As of 943 AM EDT Tuesday...Satellite imagery shows increasing mid- and high-level clouds from the west this morning ahead of a weak frontal boundary/upper trough over the Great Lakes Region. Have gone ahead and upped sky cover slightly to better reflect trends. Have also tweaked hourly temperatures up a degree or two through the morning in the Champlain Valley as observations show strong southerly flow already in place over the Valley. Consequently, temperatures were rising slightly faster than originally anticipated. Otherwise, forecast on track. Previous discussion follows. 1040mb high pres shift toward the North Atlantic, while developing southerly flow develops over northern NY and Vermont today. Moderate low to mid level waa prevail as 925mb temps climb to 0c, while 850mb temps approach -4c by 00z Weds. These thermal profiles with good mixing support near normal high temps today. Thinking mid 30s summits to mid/upper 40s valleys. Investigating area sounding data shows bottom of the mixed layer winds of 20 to 25 knots, while top approaches 30 knots, supporting some localized gusts up to 30 mph this aftn. In addition, mixing of drier air aloft to the surface will occur this aftn, resulting in minimum rh values in the 20 to 30% range. The period of strongest winds and lowest rh values will occur btwn 1 PM and 5 PM today. Tonight/Weds...Mainly dry conditions prevail as deepening coastal low pres moves toward the 40/70 benchmark. This combined with approaching short wave energy from northern stream trof will help to enhance mid/upper level clouds across our cwa tonight into Weds. Temps hold mainly in the upper 20s to mid/upper 30s overnight due to the combination of clouds and winds. On Weds, the best combination of 850 to 500mb rh is located over our northern and eastern cwa, while best 5h forcing from vort max is approaching the slv by 12z. Have continued to mention chc to likely pops along the international border area, but any qpf will be light, given the very dry low levels. The increasing clouds/moisture will keep minimum afternoon rh values in the 35 to 45% range on Weds, with some isolated lower readings in the southern cpv. By Weds aftn, deep layer mixing develops thru 700mb, per latest NAM/GFS sounding data, supporting localized wind gusts in the 40 to 50 mph range. Given the west/southwest direction, the strongest winds will occur in the aligned southwest to northeast orientated slv and parts of the eastern dacks and the eastern downslope regions of the green mtns from Ludlow to Waitsfield to Stowe to Jay. If trends continue a wind advisory maybe needed for parts of the area on Weds aftn into Thurs. Otherwise, temps should warm into the mid 40s to lower 50s. && .SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY/... As of 336 AM EDT Tuesday...As deep oceanic low pressure passes nnewd thru Nova Scotia and the Canadian Maritimes while deepening, strong pressure gradient and low-level CAA will be in place across the North Country Wednesday night into Thursday. A modest embedded northern stream shortwave trough will bring a period of mostly cloudy skies and prospects for a few snow showers across far n-central into nern VT during Wednesday night. May see a dusting to 0.5" near the intl border during Wednesday night. Otherwise, the main story will be the continued breezy to windy conditions Wednesday night through Thursday. Looking for NW winds 15-25 mph with gusts to 35 mph, especially with best mixing with insolation during the mid-day hours Thursday (mixing up to 750mb). Lows Wednesday night will range from 25-30F, and then struggle to reach the upper 30s to lower 40s for afternoon highs on Thursday with 850mb temps -10C to -12C in place, despite skies becoming mostly sunny. For the daytime hours Thursday, dewpoints will be quite low with the cool/dry air mass in place and deep mixed layer. Looking for 2-m dewpoints generally in the single digits Thursday, with afternoon minimum RH values of 20-25 percent. Despite chilly air temperatures, conditions may pose a marginal fire weather threat for any areas of dry/dead winter grasses Thursday. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... As of 336 AM EDT Tuesday...Surface high pressure will crest across the North Country Thursday night through early Friday, bringing diminishing winds and fair weather conditions to the region. Good radiational cooling will lead to low temperatures in the mid teens to mid 20s for Thursday night. On Friday, a south to southwesterly return flow will develop, allowing temperatures to moderate slightly into the mid 40s. A modest mid-level wave and associated warm front will bring increasing cloudiness late in the day Friday, along with developing rain showers late from SW-NE. May see some wet snow or mixed precipitation into Friday night as precipitation overspreads the area, especially east of the Green Mtns. Expecting lows generally in the low-mid 30s for Friday night with clouds and S-SW winds and periods of precipitation. Should see mainly dry conditions thereafter with warmer temperatures...reaching the low to mid 50s for highs on Saturday and upper 50s to lower 60s for highs on Sunday. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... Through 18Z Wednesday...VFR conditions prevail at all TAF sites for the next 24 hours. The main aviation concern will be gusty winds both this afternoon and then developing again late Wednesday morning. Currently observing southerly winds 10 to 20 kts with gusts 20 to 28 kts throughout the area. These winds will continue through 22Z, then diminish between 22Z and 00Z with the loss of diurnal instability. Winds tonight will be 5-10 kts from the south. Wednesday morning, winds will increase through 18Z, becoming south/southwesterly 10-20 kts with gusts up to 30 kts between 15Z and 18Z. A cold front will push through from west to east Wednesday, sparking some convective showers over northern portions of the forecast area as it moves through. Have included VCSH at KSLK and KMSS after 16Z to account for these showers. Outlook... Wednesday Night: VFR. Windy with gusts to 30 kt. Slight chance SHSN. Thursday: VFR. NO SIG WX. Thursday Night: VFR. NO SIG WX. Friday: Mainly VFR, with local MVFR possible. Chance SHRA. Friday Night: Mainly MVFR and IFR, with areas VFR possible. Likely SHRA, Likely SHSN. Saturday: Mainly MVFR, with local IFR possible. Slight chance SHRA. Saturday Night: Mainly VFR, with areas MVFR possible. NO SIG WX. Sunday: VFR. Slight chance SHRA. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Taber NEAR TERM...RSD/Taber SHORT TERM...Banacos LONG TERM...Banacos AVIATION...RSD
Hazardous weather outlook, Apr 2, 3:07 AM EDT, 12 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 307 AM EDT Tue Apr 2 2019 NYZ026>031-034-035-087-VTZ001>012-016>019-030715- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Windsor- Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland- 307 AM EDT Tue Apr 2 2019 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Gusty south to southwest winds late Wednesday into Thursday of 40 to 50 mph are possible, which may cause some isolated power outages. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in New York, 2019Wind Advisories in Vermont, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.